Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 70, NWS Jacksonville, FL

December 11, 2009Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Dec 11, 2009, 4:45 AM EST for Gilchrist County, Suwannee County, Florida. It took effect at Dec 11, 2009, 10:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2009, 4:45 AM EST (09:45 UTC)
In effect from
Dec 11, 2009, 10:00 AM EST
Expired
Dec 11, 2009, 12:59 PM EST
In force
3 hr
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -284 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2255 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-284 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Dec 10, 9:50 PM EST, 6 hours 55 minutes earlier.

Area forecast discussion, Dec 10, 9:50 PM EST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 PM EST THU DEC 10 2009

.UPDATE...HAVE RAISED MIN TEMPS A COUPLE OF DEGREES ACROSS NE FL
TO ACCOUNT FOR MID/HIGH CLOUDS AND WIND. WINDS WILL BE LIGHTER
WITH LESS CLOUDS ACROSS THE FAR NW ZONES SO HAVE CONTINUED THE
FREEZE WARNING FOR THAT AREA.

&&

.AVIATION...MID CLOUD DECK WILL AFFECT FL TAF SITES TONIGHT WITH
LESS CLOUDINESS OVER SSI. MODELS INDICATE A RESURGENCE OF ISENTROPIC
UPGLIDE IN MID LEVELS LATE TONIGHT AND FRIDAY WITH LOW LEVELS
MOISTENING AS WELL LATE IN THE DAY. COULD SEE AREAS OF LIGHT RAIN
BREAK OUT FRI AFTERNOON NEAR GNV AND FOR NOW INSERTED PROB30 FOR -RA
AND MVFR CIGS STARTING AT 20Z. MVFR CIGS WILL BE POSSIBLE LATE FRI
AFTERNOON FOR JAX AREA AS WELL BUT PROBABILITIES DONT YET JUSTIFY
INSERTING THIS LATE IN THE TAF FORECAST.

&&

.MARINE...NWLY WINDS CONTINUE IN THE 15-20 KT RANGE WITH GUSTS TO 23
KT AND SEAS AOB 6 FT FROM BUOYS 41008 AND 41012. WINDS MAY BRIEFLY
REACH 20 KT BUT EXERCISE CAUTION STATEMENT APPEARS TO SUFFICE AT
THIS TIME. WINDS INCREASE LATE FRI IN RESPONSE TO DEVELOPMENT OF
OFFSHORE SFC TROUGH AND SCA ALREADY IS FCST OFFSHORE WATERS
BEGINNING FRI NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  31  51  38  53 /   0  10  60  80
SSI  39  53  47  58 /   0  20  60  80
JAX  38  54  47  63 /   0  30  70  70
SGJ  45  59  54  68 /  10  40  70  70
GNV  40  55  48  70 /  10  40  60  60
OCF  43  57  51  73 /  10  40  40  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
     FOR BAKER-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.

GA...FREEZE WARNING FROM 5 AM TO 8 AM EST FRIDAY FOR APPLING-BACON-
     COFFEE-JEFF DAVIS-WAYNE.

AM...SMALL CRAFT ADVISORY FROM 9 PM FRIDAY TO 7 AM EST SUNDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

PP/ARS
Hazardous weather outlook, Dec 10, 3:15 PM EST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EST THU DEC 10 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
315 PM EST THU DEC 10 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FREEZE WARNING IN EFFECT TONIGHT FOR PORTIONS OF INTERIOR
SOUTHEAST GEORGIA...
...AREAS OF FROST EXPECTED TONIGHT FOR MUCH OF SOUTHEAST GEORGIA AND
EXTREME NORTH FLORIDA...

TEMPERATURES WILL FALL STEADILY TONIGHT...WITH A LIGHT FREEZE
EXPECTED FOR PORTIONS OF INTERIOR SOUTHEAST GEORGIA. AREAS OF FROST
ARE EXPECTED TONIGHT FOR MUCH OF SOUTHEAST GEORGIA AND ALONG THE
I-10 CORRIDOR ACROSS NORTH FLORIDA WITH PATCHY FROST POSSIBLE SOUTH
TO NEAR GAINESVILLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...FLOOD WARNING FOR THE ALTAMAHA RIVER AT BAXLEY...

THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND AS SEVERAL
WEATHER SYSTEMS AFFECT THE GULF COAST REGION. THUNDERSTORMS WILL
ALSO BE POSSIBLE EARLY NEXT WEEK WITH THE APPROACH OF ANOTHER COLD
FRONT.

MINOR FLOODING IS FORECAST FOR THE ALTAMAHA RIVER AT BAXLEY. PLEASE
REFER TO THE LATEST RIVER FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ/SEC

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:20 PM ESTFlood WatchJAXAppling, Bacon, Coffee, Jeff Davis, Wayne23 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.